First 3 days after chemo…

29 Jun
I’m pretty out of it…so the below is just a bunch of random thoughts…
The last few days have not been great.  In some ways I have done well, but in other ways I think I’m doing worse than I thought.  I did not expect to feel any side effects for 4 to 5 days.  I had chemo on Tuesday and only slept about 3 hours that night.  Probably due to the steroids they gave me in my IV.  Wednesday morning I got up, ate breakfast and went for a 1.5 mile walk per the doctor’s orders.  I felt pretty good on Wednesday except that I was exhausted from lack of sleep.  I did take a 2 hour nap and was able to make it to church that night, but as soon as we arrived home from church I went right to bed.
Thanks to everyone’s prayers I slept 8 hours on Wednesday night.  I felt much better on Thursday.  I was sort of queasy in the morning so I decided to take one of my anti-nausea pills.  It was a mistake.  It made me too drowsy so I struggled the remainder of the day to get work done since I was so groggy.  I ate crackers for lunch with a little bit of cream cheese on them.  I was scared to eat anything else.  For dinner I just had veggies, no meat.  Kevan made me a smoothie last night and it tasted really good.  

I woke up at 4am last night and thought I was going to be sick.  So, I took a Zofran tablet (a different anti-nausea med they gave me).  I think it was a mistake.  I have been drowsy ALL DAY!  I can barely stay awake and my whole body feels numb.  I guess I’m going to have to live with the nausea because I can’t function on the anti-nausea medication.  I need to be able to work!  

I’ve missed having coffee in the morning.  I’ve been scared to drink it because I don’t want to make my stomach sick.  All I’ve eaten so far today is a little bit of Cream of Wheat and a few crackers. 

Other side effects I’m having is a rash on my chest, my jaw is very sore and my scalp feels very tender.  Also, Kevan said I was snoring really loud when he came to bed last night.  I don’t normally snore, but my mouth and throat are swollen so I’m guessing that is what caused it.  

All I want to do is sleep!

3 Responses to “First 3 days after chemo…”

  1. willie bowers June 29, 2012 at 5:30 pm #

    Strap on that CPAP! He wont use it and it will knock out the snoring! Hope you are better by now. You are in our prayers.will

  2. Erica Warner June 29, 2012 at 7:30 pm #

    I'm am surprised that the zofran makes you sleepy. I take it from the nausea I get from my meds. I usually don't feel sleepy, but your dosage might be stronger. There are other nausea meds they can give you. I am praying for you and I hope your side effects don't get worse.

  3. Anonymous June 29, 2012 at 9:46 pm #

    Jayde, I'm agreeing with Erica here. I've never had a patient who got sleepy on Zofran, but your make-up might be a little more delicate. There are other anti-nausea meds that can be prescribed. One thing that did cause me some concern is the rash on your chest and your swollen mouth/throat. That would lead me to think about your having a sensitivity toward one of your meds. If this persists or gets worse, you should call your MD's office. Love,JOY

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: